U.S. doctors online nowAsk doctors free
A 31-year-old member asked:

might taking a higher dose of an antidepressant cause you some anxiety symptoms?

2 doctor answers5 doctors weighed in
Dr. Raymond Coffin
Clinical Psychology 26 years experience
Lifting the mask: I'm not so sure about "causing" anxiety, but patients who have been severely depressed for a long time sometimes become "anxious" when they start to feel better-the feeling is so foreign to them that they're sure something is wrong. Also, depression can sit like a heavy quilt on top of everything else that's going on inside. As it starts to lift, other symptoms like anxiety may become noticeable.
Dr. Heidi Fowler
Psychiatry 25 years experience
Anxiety: In addition to the reasons provided by dr. Coffin, selective serotonin reuptake inhibitors (ssri's) may initial lead to an increase in anxious symptoms. The brain gets used to the medications and this usually abates. Ssri's are used to treat anxiety.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

United Kingdom
A 25-year-old male asked:

Why is it so that when people try to quit taking antidepressant ( quit, under the observation with doctor) that you get a lot of anxiety symptoms?

2 doctor answers7 doctors weighed in
Dr. Peter Ihle
Orthopedic Surgery 54 years experience
MayB need it: A common cause of recurrent anxiety/depression is discontinuation of the medication

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jan 7, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.